Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 299, NWS Dodge City, KS

August 9, 2008Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 9, 2008, 8:41 PM CDT for Stevens County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2008, 8:41 PM CDT (01:41 UTC)
Expired
Aug 9, 2008, 9:30 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Stevens County, KS

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:43 PM CDTHAIL 1.756 Ne Hugoton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 100143
SVRDDC
KSC189-100230-
/O.NEW.KDDC.SV.W.0299.080810T0141Z-080810T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT SAT AUG 9 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STEVENS COUNTY IN SOUTHWEST KANSAS.

* UNTIL 930 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTH OF HUGOTON. THIS STORM WAS NEARLY
  STATIONARY BUT CONTINUED TO DEVELOP SLOWLY NORTHWEST.

* LOCATIONS IMPACTED INCLUDE...
  HUGOTON...
  RURAL RESIDENCES OF NORTHERN STEVENS COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL KANSAS.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING
IN EFFECT FOR PORTIONS OF STEVENS COUNTY.

LAT...LON 3725 10155 3739 10138 3724 10111 3712 10132
TIME...MOT...LOC 0141Z 117DEG 0KT 3723 10132

$$

UMSCHEID
2 follow-up statements
000 
WWUS53 KDDC 100154
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
854 PM CDT SAT AUG 9 2008

KSC189-100230-
/O.CON.KDDC.SV.W.0299.000000T0000Z-080810T0230Z/
STEVENS KS-
854 PM CDT SAT AUG 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN STEVENS COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES NORTH OF
HUGOTON. THIS STORM WAS NEARLY STATIONARY.

AT 843 PM CDT...THERE WAS A PUBLIC REPORT OF GOLFBALL SIZE HAIL
6 MILES NORTHEAST OF HUGOTON.  HAIL WAS OCCURRING AT THIS LOCATION
FOR AROUND 20 MINUTES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3725 10155 3739 10138 3724 10111 3712 10132
TIME...MOT...LOC 0154Z 117DEG 0KT 3725 10131

$$

UMSCHEID
000 
WWUS53 KDDC 100223
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
923 PM CDT SAT AUG 9 2008

KSC189-100233-
/O.EXP.KDDC.SV.W.0299.000000T0000Z-080810T0230Z/
STEVENS KS-
923 PM CDT SAT AUG 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEVENS COUNTY
EXPIRES AT 930 PM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHWESTERN PORTIONS OF STEVENS COUNTY.

LAT...LON 3725 10155 3739 10138 3724 10111 3712 10132
TIME...MOT...LOC 0223Z 307DEG 8KT 3730 10143

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:13 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 9, 3:13 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT SAT AUG 9 2008

.DISCUSSION...

DAYS 1-2...

PRECIP CHANCES THROUGHOUT THE PERIOD WILL BE THE MAIN FORECAST CONCERN.

12Z UPPER AIR OBS CONTINUE TO SHOW RIDGING OVER THE ROCKIES AND
WESTERN PLAINS. HOWEVER, VARIOUS WEAK SHORTWAVES HAVE BEEN
ROTATING THROUGH THE RIDGE, ONE SETTING OFF THE MCS THAT MOVED
OVER OUR NORTHERN COUNTIES THIS MORNING AND CONTINUES OVER EASTERN
KS THIS AFTERNOON. ANOTHER WEAK SHORTWAVE WAS EVIDENT OVER
WY/NORTHERN CO BY PROFILER WINDS, WV LOOP, AND LIGHTNING, AND THIS
FEATURE SHOULD MOVE OUT INTO WESTERN KANSAS LATER TONIGHT. PLENTY
OF MOISTURE OVER THE SOUTHERN AND CENTRAL ROCKIES AS WELL AS THE
WESTERN PLAINS, WITH 850MB DEWPOINTS ABOVE 15 C ALL THE WAY UP TO
GJT, RAP, AND LBF. MOISTURE CONTINUES TO BE RICH OVER OUR EASTERN
COUNTIES, WITH SFC DEWPOINTS IN THE LOW 70S. SFC ANALYSIS IS
FAIRLY COMPLICATED AS A LOW PRESSURE CENTER DEVELOPS RIGHT OVER
THE CWA. ONE BOUNDARY IS EVIDENT WITH THE WIND SHIFT TO THE
NORTHWEST FROM THE OK PANHANDLE TO JUST NORTHWEST OF DDC. THE
BOUNDARY WITH THE TRUE COLD AIR IS STILL OUT OVER NORTHWESTERN KS,
WITH GLD STILL IN THE LOW 80S. THERE ARE SIGNS OF ANOTHER BOUNDARY
JUST TO THE EAST OF DDC AND SOUTH OF HYS, POSSIBLY OLD OUTFLOW
FROM THIS MORNINGS ACTIVITY.

SHORT FUSE COMPOSITE HAS CAPE VALUES OVER 2000 J/KG OVER THE OK
PANHANDLE, AND LOWER LEVELS HAVE NEARLY MIXED OUT. CU HAS ALREADY
STARTED TO GO UP ALONG THE BOUNDARY IN THE OK PANHANDLE, AND IT IS
VERY POSSIBLE THAT THIS WILL BUILD INTO OUR SOUTH CENTRAL
COUNTIES. WITH THE HIGH CAPE VALUES AND SOME MODERATE SHEAR,
STORMS BECOMING SEVERE ARE NOT OUT OF THE QUESTION, WITH THE MAIN
THREAT BEING LARGE HAIL.  STORMS COULD ALSO GO UP ALONG THE
BOUNDARY TO THE NORTH, AND WITH ALL THE RAIN AROUND THE HYS AREA
THERE COULD AGAIN BE SOME WATER PROBLEMS. HOWEVER, MODELS ARE IN
PRETTY GOOD AGREEMENT ON KEEPING THE HEAVIEST PRECIP OVER EASTERN
KS OVERNIGHT. FOR NOW JUST HAVE HIGH CHANCE POPS OVER OUR
NORTHEASTERN COUNTIES, BUT WILL WATCH LATEST TRENDS AND MAKE
POSSIBLE LAST MINUTE UPDATES IN THE NEXT HOUR OR SO DEPENDING ON
WHAT EXACTLY HAPPENS WITH ALL THE BOUNDARIES.

THE FRONT OVER NORTHWESTERN KS SHOULD PUSH ALL THE WAY THROUGH
TONIGHT, AND WITH NORTH-NORTHEASTERLY WINDS BEHIND IT WE SHOULD BE
WELL SOCKED IN WITH LOW CLOUDS AND EVEN SOME FOG TOMORROW
MORNING. MODELS ALL SHOW SIGNS OF ANOTHER WEAK SHORTWAVE
APPROACHING UNDER THE RIDGE, THEN MOVING OUT INTO THE WESTERN
PLAINS BY SUNDAY NIGHT. CONTINUED TREND OF STARTING SOME LOW POPS
IN OUR WEST BY LATE SUNDAY AFTERNOON AND MOVING THEM OUT
OVERNIGHT. ANOTHER WEAK RIPPLE IS POSSIBLE INTO MONDAY, ALONG WITH
A WEAK LEE TROUGH REDEVELOPING OVER THE WESTERN PLAINS. WILL
CONTINUE TO KEEP LOW POPS GOING MONDAY AFTERNOON.

AS FOR TEMPERATURES, LOWS TONIGHT SHOULD BE MAINLY IN THE 60S WITH
PRECIP AND THE FRONT COMING DOWN. FOR TOMORROW, LOW CLOUDS IN THE
MORNING, ALONG WITH 850MB TEMPS IN THE TEENS TO LOW 20S, WILL KEEP
HIGHS BELOW AVERAGE. LOWERED READINGS ANOTHER DEGREE OR SO TO THE
UPPER 70S TO LOW 80S. WILL HAVE TO WATCH OUT IN CASE CLOUDS BREAK
OUT EARLIER THAN EXPECTED. LOWS SUNDAY NIGHT WILL AGAIN BE IN THE
60S, WHILE A BIT MORE SUN ON MONDAY SHOULD ALLOW HIGHS TO GET INTO
THE MID TO UPPER 80S.

DAYS 3-7...

FORECAST CHALLENGES ARE STILL THE SAME...BEST OPPORTUNITIES FOR
STORMS AND TEMPERATURES.

NOT MUCH CHANGE TO THE WEATHER-CLIMATE SITUATION I DISCUSSED
YESTERDAY.  PER FULL DISK SATELLITE IMAGERY TROPICAL CONVECTIVE
FORCING REMAINS INTENSE ACROSS THE EASTERN HEMISPHERE CENTERED
15N/100E WHILE A FAST EASTWARD PROPAGATING SIGNAL ENHANCES THE
WESTERN HEMISPHERE AROUND THE AMERICAS.  THE GIST IS THAT THE GLOBAL
CIRCULATION REMAINS TILTED TOWARD A RELATIVELY LOW AAM (ATMOSPHERIC
ANGULAR MOMENTUM) BASE STATE BUT WITH SOMEWHAT ABOVE AVERAGE
NORTHERN HEMISPHERE SUBTROPICAL WESTERLY WIND FLOW.  LOOSELY, BOTH
THE WB (2008) GWO AND WH (2004) MJO ARE IN THE REGION OF OCTANT 3 OF
PHASE SPACE.

AS PART OF MY FORECAST PROCESS, I MAKE USE OF THE 90-DAY MJO AND GWO
SIGNAL/NOISE RATIO COMPOSITE ANOMALY PLOTS PER ESRL/PSD WITH THE
MODELS.  THE MOST PROBABLE OUTCOME FOR WEEKS 1-2 FAVORS TROUGHS
DIGGING IN THE MIDDLE OF THE COUNTRY WITH RIDGING ALONG THE WEST
COAST.  THESE TROUGHS ARE THEN LIKELY TO SHIFT EAST IN WHAT APPEARS
TO BE A SLOWLY RETROGRESSIVE PNA REGIME FOR THE NEXT FEW WEEKS.  THE
TROUGH CURRENTLY MOVING INTO THE PACIFIC NORTHWEST WILL BE ONE OF
THESE DIGGING FEATURES HAVING AN IMPACT ON MY CWA NEXT WEEK.

REGARDLESS OF THE SYNOPTIC DETAILS ALL MODELS INDICATE THE ABOVE
SCENARIO.  BY LATE THURSDAY THE 1200 UTC GFS IS THE FARTHEST WEST
WITH THE DIGGING TROUGH, JUST POLEWARD OF NORTH DAKOTA, WHILE THE
CANADIAN IS THE FARTHEST EAST, IN THE REGION OF THE GREAT LAKES.
INTERESTINGLY, THE ECMWF SOLUTION IS IN-BETWEEN, HAVING A CLOSED
MID/UPPER TROPOSPHERIC CYCLONE BETWEEN KSUX AND KOMA, AND MATCHES
PHASE 3 OF THE GWO COMPOSITE THE BEST.  THE LATTER HAS BEEN THE
MOST CONSISTENT, AND I DO FAVOR IT (UNDERSTANDING SYNOPTIC DETAILS
ARE WHITE NOISE ESPECIALLY AFTER ABOUT DAY 5).

I DID NOT MAKE ANY HUGE CHANGES TO THE GOING FORECAST.  EVEN THOUGH
THESE WILL BE A RISK FOR AT LEAST NOCTURNAL MCS ACTIVITY, A WARMING
AND DRYING TREND IS PROBABLE TUESDAY-WEDNESDAY.  THEN COMES THE
TIMING OF COLD FRONTAL PASSAGE LATE NEXT WEEK.  I HAVE BEEN GOING
WITH LATE THURSDAY-EARLY FRIDAY.  IF I BELIEVE THE 1200 UTC ECMWF,
COLD FRONTAL PASSAGE WOULD BE 24 HOURS SOONER.  AGAIN, THIS IS AN
EXAMPLE OF THE LACK OF STATISTICALLY SIGNIFICANT PREDICTABILITY OF
FRONTAL MOVEMENTS AFTER ABOUT DAY 3, NO MATTER WHAT DETERMINISTIC
TOOLS ARE USED.  MAXIMUMS SHOULD WARM TO AT LEAST CLIMATOLOGY
TUESDAY-WEDNESDAY.  DEPENDING ON TIMING OF FRONTAL PASSAGE,
WIDESPREAD MAXIMUMS 100F ARE POSSIBLE WEDNESDAY AND THURSDAY.  MUCH
COOLER TEMPERATURES TO BELOW NORMAL ARE LIKELY BY NEXT
WEEKEND.

I EXTENDED THE CHANCE POPS FOR RAIN/STORMS THROUGH NEXT SATURDAY.  A
FEW NIGHTS OF WEST-NORTHWEST FLOW/UPSLOPE MCS ACTIVITY ARE POSSIBLE
AFTER COLD FRONTAL PASSAGE.  SHOULD THE RIDGE RE-AMPLIFY TOO MUCH
ACROSS THE ROCKIES NEXT WEEKEND, THE STORMS WILL STAY WEST OF THE
CWA.  WEEK-2 SHOULD SEE NEAR NORMAL TEMPERATURES WITH A WARMING
TREND AND I WILL MAINTAIN THE PROBABILITY SHIFT TOWARD ABOVE NORMAL
PRECIPITATION.

&&

.AVIATION...

MID TROPOSPHERIC CIRCULATION CENTER CONTINUES TO CONSOLIDATE ACROSS
CENTRAL KANSAS WHILE DRIFTING SOUTHEAST.  THERE ARE SEVERAL SURFACE
BOUNDARIES INCLUDING A SURGE OF RELATIVELY COOL/MOIST AIR
MOVING INTO THE NORTHERN CWA.  IT IS MATTER OF WHEN THUNDERSTORMS
DEVELOP THIS AFTERNOON BEFORE ENDING DURING THE EVENING.  MVFR
LOWERING TO IFR CIGS ARE LIKELY ALL TAF SITES AFTER 0600 UTC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  80  64  85 /  50  10  30  30
GCK  66  80  62  86 /  30  20  30  20
EHA  63  83  64  89 /  30  20  30  20
LBL  66  84  65  89 /  40  20  30  20
HYS  65  79  64  83 /  40  10  30  30
P28  69  82  68  85 /  60  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/23/23
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT SAT AUG 9 2008

KSZ030-031-043>046-061>066-074>081-084>090-101000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
446 AM CDT SAT AUG 9 2008 /346 AM MDT SAT AUG 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING LEE SIDE TROUGH OF LOW PRESSURE IN EASTERN COLORADO
WILL DEVELOP INTO A SURFACE LOW BY THIS AFTERNOON AND MOVE SOUTHEAST
ACROSS WESTERN KANSAS BY THIS EVENING. A CHANCE FOR THUNDERSTORMS
CAN BE EXPECTED THIS AFTERNOON AND EVENING AHEAD OF THE LOW AS IT
MOVES THROUGH THE AREA. ANY STORMS THAT DEVELOP COULD BECOME
SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND POSSIBLY
HAIL. AN ABUNDANT AMOUNT OF MOISTURE WILL ALSO BE PRESENT WHICH
MAY LEAD TO STORMS PRODUCING PERIODS OF HEAVY RAINFALL. BE AWARE
OF PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN CREEKS,
STREAMS, AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH MID WEEK. IT IS
TOO EARLY TO DETERMINE WHETHER ANY STORMS WILL BE SEVERE OR NOT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT...MAINLY EAST OF
A LINE FROM GARDEN CITY TO LIBERAL.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Special weather statement, Aug 9, 5:08 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT SAT AUG 9 2008

KSZ088-089-092300-
CLARK-COMANCHE-
508 PM CDT SAT AUG 9 2008

...SIGNIFICANT WEATHER ADVISORY FOR CLARK AND COMANCHE COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHLAND...MOVING EAST AT 14 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN CLARK AND WESTERN COMANCHE COUNTIES...INCLUDING
THE CITIES OF ASHLAND...SITKA AND PROTECTION...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3737 9948 3707 9936 3708 9982 3723 9986
TIME...MOT...LOC 2208Z 258DEG 12KT 3719 9974

UMSCHEID
Local storm report, Aug 9, 5:32 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
532 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 S ENGLEWOOD           37.00N 99.99W
08/09/2008  E0.88 INCH       CLARK              KS   EMERGENCY MNGR

&&

JB
Special weather statement, Aug 9, 6:08 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
608 PM CDT SAT AUG 9 2008

KSZ087-088-100000-
CLARK-MEADE-
608 PM CDT SAT AUG 9 2008

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN MEADE COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES WEST
NORTHWEST OF ENGLEWOOD TO 10 MILES SOUTHWEST OF ENGLEWOOD.  THESE
STORMS WERE MOVING SLOWLY EAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN SOUTHEASTERN MEADE AND SOUTHWESTERN CLARK COUNTIES...
INCLUDING THE CITY OF ENGLEWOOD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3713 10031 3723 9996 3699 9987 3698 10025
TIME...MOT...LOC 2308Z 254DEG 7KT 3697 10013

UMSCHEID
Local storm report, Aug 9, 6:31 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             7 E WAKEENEY            39.02N 99.75W
08/09/2008  E0.88 INCH       TREGO              KS   PUBLIC

            FOUR INCHES OF RAIN AND 50 MPH WINDS ACCOMPANIED NICKEL
            SIZED HAIL.

&&

JB
Special weather statement, Aug 9, 7:38 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT SAT AUG 9 2008

KSZ078-100145-
FORD-
738 PM CDT SAT AUG 9 2008

...SIGNIFICANT WEATHER ADVISORY FOR FORD COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF FT. DODGE...MOVING NORTHEAST AT
10 MPH.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN FORD COUNTY...INCLUDING THE CITIES OF FT. DODGE AND
WRIGHT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3788 9997 3771 9959 3749 9992 3757 10012
TIME...MOT...LOC 0038Z 215DEG 9KT 3762 9996

UMSCHEID
Local storm report, Aug 9, 8:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
840 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             9 ENE HUGOTON           37.23N 101.20W
08/09/2008  E0.75 INCH       STEVENS            KS   PUBLIC

            ESTIMATED WINDS TO 50 MPH ACCOMPANIED THE HAIL.

&&

JB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:38 PM CDTSpecial Weather StatementDDCFord67 min
Aug 9, 8:08 PM CDTSevere Thunderstorm WarningDDCSeward, Stevens36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.